MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH TELESCOPE "TRUEVIEW II", 4 MM, 70°, AUTOCLAVABLE; RIGID ARTHROSCOPE

OLYMPUS WINTER & IBE GMBH TELESCOPE "TRUEVIEW II", 4 MM, 70°, AUTOCLAVABLE; RIGID ARTHROSCOPE
Model Number A70942A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned and the evaluation found no malfunctions aside from the allegation reported in b5.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was observed that during the device evaluation, the telescope exhibited the tip of the objective lens was damaged.There was no patient involved.
 
Event or Problem Description
It was reported the user could not see anything and the image was not clear.The intended procedure was therapeutic.Additional information was requested but not provided by the customer.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and device evaluation.The device was evaluated by olympus, and it was confirmed that the flat glass at the distal end is not damaged, but that the meniscus lens is displaced.Additionally, there were non-reportable (non-pae) defects noted.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it is likely that the reportable malfunction occurred due to the effect of an excessive mechanical force caused by an impact or fall.The displaced meniscus lens is a result of the bent envelope tube.When bent, the meniscus is pushed forward with the entire optical system and hits the flat glass.The particles under the flat glass are also a consequence of this, as the smallest particles inside can become detached during bending.However, a specific root cause of the reportable malfunction could not be identified.Olympus will continue to monitor field performance for this device.

Brand Name
TELESCOPE "TRUEVIEW II", 4 MM, 70°, AUTOCLAVABLE
Common Device Name
RIGID ARTHROSCOPE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18877506
Report Number9610773-2024-00675
Device Sequence Number18404621
Product Code HRX
UDI-Device Identifier04042761010559
UDI-Public04042761010559
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K951354
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberA70942A
Device Lot Number798527
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/27/2024
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2024
Supplement Date Received by Manufacturer05/15/2024
Initial Report FDA Received Date03/11/2024
Supplement Report FDA Received Date05/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/08/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown